The Recall Desk
Agency classClass IIOur severity:SevereFDA (Drugs)·D-0221-2016·Announced 2015-11-18

The Compounder Recalls Estradiol Suppositories Due to Penicillin Contamination

The Compounder is recalling Estradiol suppositories because the active ingredient was contaminated with penicillin. Patients should stop using the product and contact their healthcare provider.

The agency’s classification

FDA (Drugs): Class II

Class II is a situation in which use of or exposure to a violative product may cause temporary or medically reversible adverse health consequences, or where the probability of serious adverse health consequences is remote.

This is the agency’s own classification, taken from its notice. The severity score below is our assessment, not the agency’s. How recall classes work

What this means for you

Our assessment, not the agency’s: severity 4/5 (Severe).

The hazard poses a serious risk of illness, injury, or structural failure. Stop using the product immediately and contact the manufacturer for a refund or repair.

Our severity reasoning: The recall is classified as FDA Class II and involves penicillin contamination, which can cause severe allergic reactions or anaphylaxis in sensitive individuals, meeting the criteria for a Severe rating.

Plain-English summary

The Compounder is recalling Estradiol (E3) 2.5mg suppositories, prescription only, in packages of 20. The recall affects Lot # 01132015:97@2 with an expiration date of 4/13/2015. The product was distributed nationwide.

The recall was initiated because the active ingredient used to manufacture the suppositories was recalled by a supplier due to penicillin cross-contamination. This contamination poses a risk of allergic reaction for patients with penicillin allergies.

Patients who have this product should stop using it immediately and contact their healthcare provider for further instructions. The recall is classified as FDA Class II.

The recalled product

Product
ESTRIOL (E3) 2.5MG suppositories, Rx only, The Compounder, 340 Marshall Avenue Unit 100, Aurora, IL 60506.
Manufacturer
the Compounder
Affected units
20

Is your product affected?

Check your packaging against the codes below. If any of them match, the product is part of this recall.

Lot numbers (2)

  • Lot # 01132015:97@2
  • Exp 4/13/2015

Distribution

Distributed nationwide across the United States.

Part of a larger recall action

This product is one of 47 recalled by the Compounder under a single FDA (Drugs) recall action. The agency files each product separately, so the size of the action is not visible from this page alone.

See all 47 products in this recall →

Similar recalls